Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 10, 2005, 3:54 AM CDT for Brown County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 3:54 AM CDT (08:54 UTC)
- Expired
- Aug 10, 2005, 6:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:00 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 10, 12:00 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1200 AM CDT WED AUG 10 2005 .UPDATE... SENT ANOTHER QUICK UPDATE FOR SHOWERS AND THUNDERSTORMS IN BROWN COUNTY. OTHERWISE...NO OTHER CHANGES. && .PREV DISCUSSION... (ISSUED 939 PM CDT TUE AUG 9 2005) UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF OUR COUNTIES. LATEST MODEL DATA INDICATE SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN LATER TONIGHT WITH NORTHERLY FLOW CONTINUING OVER WEST CENTRAL TEXAS. SENT AN UPDATE TO REMOVE EVENING POPS AND ADJUST CLOUDS. WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATER TONIGHT...DECIDED NOT TO CHANGE THE AFTER MIDNIGHT POPS FOR THE REMAINDER OF TONIGHT. PREV DISCUSSION... (ISSUED 326 PM CDT TUE AUG 9 2005) SHORT TERM... SHOWERS AND THUNDERSTORMS FINALLY WEAKENING OVER COLEMAN AND BROWN COUNTIES THIS AFTERNOON. WILL LEAVE A FLASH FLOOD WATCH UP OVERNIGHT FOR TAYLOR...CALLAHAN...BROWN...COLEMAN...BROWN... MCCULLOCH...AND SAN SABA COUNTIES. WHILE I EXPECT THE THUNDERSTORMS TO WEAKEN AND PRETTY MUCH DISSIPATE THIS AFTERNOON...THERE HAS OBVIOUSLY BEEN A TENDENCY TO REDEVELOP IN THE THE EARLY MORNING. WITH THE AREA ALREADY FLOODING FROM 6 PLUS INCHES OF ADDITIONAL RAINFALL TODAY...ESPECIALLY IN BROWN...COLEMAN AND CALLAHAN COUNTIES...WILL CONTINUE THE FLASH FLOOD WATCH FOR THIS REGION. THE UPPER LEVEL LOW HAS NOT MOVED MUCH...AND BASED ON MOVEMENT OF THUNDERSTORMS...APPEARS TO BE BETWEEN BROWNWOOD AND DALLAS. ADDITIONALLY...OUTFLOW BOUNDARY FROM MORNING STORMS PUSHING SOUTHWEST TO A GARDEN CITY...BIG LAKE...ELDORADO...JUNCTION LINE AT 315 PM. AREAS AHEAD OF OUTFLOW WITH ETA SB CAPES OF 2000 J/KG. A COUPLE SEVERE THUNDERSTORMS WARNINGS HAVE ALREADY BEEN ISSUED AND MAY SEE A COUPLE MORE DOWN TOWARD OZONA AND SONORA. LONG TERM... ETA AND GFS HAVE A SLOW SOUTHWARD DRIFT ON THE UPPER LEVEL LOW THE NEXT COUPLE DAYS...GFS MOVES IT SOUTH INTO THE NORTHWEST HILL COUNTRY WEDNESDAY NIGHT...ETA (NAM) DRIFTS IT SOUTH IN CENTRAL TEXAS WEDNESDAY NIGHT...THEN PUSHES IT WESTWARD TOWARD JUNCTION THURSDAY. DONT HAVE A GOOD HANDLE ON EXACTLY JUST WHAT IT WILL DO...BUT INCREASE CHANCES...ESPECIALLY IN THE NW HILL COUNTY AND HEARTLAND TOMORROW. SYSTEM. THERE HAS BEEN A LOT MORE PRECIPITATION ON ITS WESTERN SIDE THAN ONE MIGHT EXPECT. KEPT RAIN CHANCES OVER SOUTHERN SECTION INTO THURSDAY AND FRIDAY. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139- TXZ140-TXZ154-TXZ155. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139- TXZ140-TXZ154-TXZ155. && 23/23
Hazardous weather outlook, Aug 9, 4:35 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT TUE AUG 9 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.